Alert archive / Georgia / Flood Watches in 2015

Flood Watch 5, NWS Atlanta, GA

December 16, 201524 counties in Georgia

NWS Atlanta, GA issued this flood watch at Dec 16, 2015, 1:44 PM EST for 24 counties in Georgia. It took effect at Dec 17, 2015, 12:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2015, 1:44 PM EST (18:44 UTC)
In effect from
Dec 17, 2015, 12:00 AM EST
Expired
Dec 17, 2015, 10:02 AM EST
In force
10 hr
Issued by
NWS Atlanta, GA
Flood severity
None
All 24 counties

Bartow County, GA, Carroll County, GA, Cherokee County, GA, Cobb County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 101 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1972 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

356 
WGUS62 KFFC 161844
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
144 PM EST WED DEC 16 2015

GAZ005>009-012>016-019>023-030>034-041>045-170245-
/O.NEW.KFFC.FA.A.0005.151217T0500Z-151217T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MURRAY-FANNIN-GILMER-UNION-TOWNS-GORDON-PICKENS-DAWSON-LUMPKIN-
WHITE-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
DEKALB-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR
144 PM EST WED DEC 16 2015

...FLOOD WATCH IN EFFECT FROM MIDNIGHT EST TONIGHT THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WATCH FOR MUCH OF NORTH GEORGIA GENERALLY NORTH OF A LINE
  FROM CARROLLTON...TO ATLANTA...TO GAINESVILLE.

* FROM MIDNIGHT EST TONIGHT THROUGH THURSDAY AFTERNOON

* RAINFALL WILL BECOME HEAVY OVER NORTH GEORGIA LATE TONIGHT AND
  THURSDAY. RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH ISOLATED HIGHER
  AMOUNTS ARE EXPECTED. RUNOFF FROM THIS RAIN COULD PUSH RIVERS
  AND CREEKS ABOVE FLOOD STAGE. ALSO...TEMPORARY STREET FLOODING
  AND ROAD PONDING ARE POSSIBLE DUE TO POOR DRAINAGE AND CLOGGED
  STORM DRAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR
LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE
LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
4 follow-up statements
090 
WGUS62 KFFC 170245
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 PM EST WED DEC 16 2015


GAZ005>009-012>016-019>023-030>034-041>045-171200-
/O.CON.KFFC.FA.A.0005.151217T0500Z-151217T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MURRAY-FANNIN-GILMER-UNION-TOWNS-GORDON-PICKENS-DAWSON-LUMPKIN-
WHITE-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
DEKALB-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR
945 PM EST WED DEC 16 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR 

* MUCH OF NORTH GEORGIA... GENERALLY ALONG AND NORTH OF A LINE
  FROM CARROLLTON...TO ATLANTA...TO GAINESVILLE.

* THROUGH THURSDAY AFTERNOON

* RAINFALL WILL BECOME HEAVY OVER NORTH GEORGIA TONIGHT AND ON
  THURSDAY. RAINFALL AMOUNTS OF 2 TO 3 INCHES WITH ISOLATED HIGHER
  AMOUNTS ARE EXPECTED. RUNOFF FROM THIS RAIN COULD PUSH RIVERS
  AND CREEKS ABOVE FLOOD STAGE. ALSO...TEMPORARY STREET FLOODING
  AND ROAD PONDING ARE POSSIBLE DUE TO POOR DRAINAGE AND CLOGGED
  STORM DRAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
064 
WGUS62 KFFC 170820
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 AM EST THU DEC 17 2015


GAZ005>009-012>016-019>023-030>034-041>045-171630-
/O.CON.KFFC.FA.A.0005.000000T0000Z-151217T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MURRAY-FANNIN-GILMER-UNION-TOWNS-GORDON-PICKENS-DAWSON-LUMPKIN-
WHITE-FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
DEKALB-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR
320 AM EST THU DEC 17 2015

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND 
  NORTHWEST GEORGIA...INCLUDING THE FOLLOWING IN NORTH ...
  CENTRAL GEORGIA...CHEROKEE...COBB...DAWSON...DEKALB... 
  DOUGLAS...FANNIN...FORSYTH...GILMER...GWINNETT...HALL... 
  LUMPKIN...NORTH FULTON...PICKENS...SOUTH FULTON AND UNION. IN 
  NORTHEAST GEORGIA...TOWNS AND WHITE. IN NORTHWEST GEORGIA... 
  BARTOW...CARROLL...FLOYD...GORDON...HARALSON...MURRAY... 
  PAULDING AND POLK. 

* THROUGH THIS AFTERNOON

* LOCALLY HEAVY RAINFALL WILL CONTINUA THROUGH THIS AFTERNOON.
  ADDITIONAL RAINFALL AMOUNTS OF ONE AND A HALF TO TWO INCHES ARE
  EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. RUNOFF FROM
  THIS RAIN COULD PUSH RIVERS AND CREEKS ABOVE FLOOD STAGE.
  ALSO...TEMPORARY STREET FLOODING AND ROAD PONDING ARE POSSIBLE
  DUE TO POOR DRAINAGE AND CLOGGED STORM DRAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
483 
WGUS62 KFFC 171237
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
737 AM EST THU DEC 17 2015

...A FLOOD WATCH CONTINUES FOR A PORTION OF NORTH GEORGIA TODAY...

GAZ005>009-012>016-019>021-030-031-041-171345-
/O.CAN.KFFC.FA.A.0005.000000T0000Z-151217T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MURRAY-FANNIN-GILMER-UNION-TOWNS-GORDON-PICKENS-DAWSON-LUMPKIN-
WHITE-FLOYD-BARTOW-CHEROKEE-POLK-PAULDING-HARALSON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
737 AM EST THU DEC 17 2015

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTHWEST...NORTH CENTRAL
AND NORTHEAST GEORGIA HAS BEEN CANCELLED. 

RAINFALL AMOUNTS OF LESS THAN ONE INCH OCCURRED LAST NIGHT
OVER THE COUNTIES PREVIOUSLY IN THE FLOOD WATCH AREA. 
ADDITIONAL RAINFALL OF AROUND ONE HALF INCH IS EXPECTED 
TODAY IN ADVANCE OF THE COLD FRONT APPROACHING GEORGIA.

$$

GAZ022-023-032>034-042>045-172045-
/O.CON.KFFC.FA.A.0005.000000T0000Z-151217T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH-HALL-COBB-NORTH FULTON-GWINNETT-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR
737 AM EST THU DEC 17 2015

...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTH GEORGIA...INCLUDING THE FOLLOWING...COBB...
  DEKALB...DOUGLAS...FORSYTH...GWINNETT...HALL...NORTH FULTON AND
  SOUTH FULTON AND CARROLL.

* UNTIL 6 PM EST THIS EVENING

* WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES OCCURRED LAST NIGHT
  OVER THIS PORTION OF THE WATCH AREA. THERE HAVE BEEN NUMEROUS
  SIGNIFICANT RISES ON AREA STREAMS AND CREEKS THIS MORNING.
  ADDITIONAL RAINFALL AMOUNTS OF AROUND ONE HALF INCH TODAY WILL
  ALLOW SOME OF THEM TO BRIEFLY REACH FLOOD STAGE BEFORE FALLING
  LATER THIS AFTERNOON. RUNOFF FROM THE RAIN CONTINUES TO CAUSE
  TEMPORARY STREET FLOODING AND ROAD PONDING DUE TO POOR DRAINAGE
  AND CLOGGED STORM DRAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

16
325 
WGUS62 KFFC 171502
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1002 AM EST THU DEC 17 2015

GAZ022-023-032>034-042>045-171615-
/O.CAN.KFFC.FA.A.0005.000000T0000Z-151217T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH-HALL-COBB-NORTH FULTON-GWINNETT-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-
INCLUDING THE CITIES OF...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR
1002 AM EST THU DEC 17 2015

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTH GEORGIA HAS BEEN CANCELLED.
RAINFALL AMOUNTS FROM 1 TO 2.5 INCHES HAS FALLEN OVER THIS PORTION
OF THE PREVIOUS FLOOD WATCH AREA. NUMEROUS STREAMS AND CREEKS
HAVE HAD SIGNIFICANT RISES THIS MORNING...BUT MOST ARE LEVELING 
OFF BELOW FLOOD STAGE OR ARE BEGINNING TO FALL. ADDITIONAL
RAINFALL AMOUNTS LESS THAN 0.25 INCH TODAY WILL NOT CAUSE ANY
FURTHER FLOOD POTENTIAL.

$$

16

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Dec 16, 10:45 AM EST, 2 hours 59 minutes earlier.

Area forecast discussion, Dec 16, 10:45 AM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1045 AM EST WED DEC 16 2015

.UPDATE...

FORECAST HAS BEEN LARGELY ON TRACK THIS MORNING. PATCHY MORNING
FOG HAS LARGELY BURNED OFF. EXPECT MORE CLOUDS TO ENCROACH ONTO
THE STATE THIS AFTERNOON IN ASSOCIATION WITH THE APPROACHING
STORM SYSTEM CURRENTLY TRAVERSING THE MISSISSIPPI VALLEY.
CONTINUING TO MONITOR THE THUNDERSTORM AND HEAVY RAINFALL
POTENTIAL IN OUR AREA TONIGHT INTO THURSDAY AND WILL GET A BETTER
IDEA OF THIS POTENTIAL WITH LATEST MODEL RUNS TODAY.

&&

.PREV DISCUSSION... /ISSUED 623 AM EST WED DEC 16 2015/

PREV DISCUSSION... /ISSUED 402 AM EST WED DEC 16 2015/

SHORT TERM /TODAY THROUGH THURSDAY/...
HIGH PRESSURE RIDGE AXIS OVER THE EASTERN SEABOARD WILL
CONTINUE TO PUSH EASTWARD TODAY AS UPPER LEVEL TROUGH BEHIND IT
LIFTS NORTHEASTWARD INTO CENTRAL CANADA. INCREASING CLOUDS EXPECTED
TODAY AS LOW PRESSURE DRAGS WARM FRONT NORTHWARD AND DEEP LAYER
SOUTHEASTERLY FLOW DRAWS AMPLE MOISTURE UP FROM THE GULF. AS THE LOW
CONTINUES TO LIFT TO THE NORTHEAST...A COLD FRONT IS PROGGED TO PUSH
INTO NORTH GEORGIA LATE TONIGHT...AND EXIT THE STATE THURSDAY
NIGHT/FRIDAY MORNING. WIDESPREAD SHOWERS WITH A FEW EMBEDDED
THUNDERSTORMS WILL ACCOMPANY THE FRONT. MODEL CONSENSUS CONTINUES TO
SUGGEST LIMITED INSTABILITY AND ONLY MODERATE WIND SHEAR...LARGELY
PREVENTING ORGANIZED SEVERE STORM DEVELOPMENT. FOR NOW...MAIN
CONCERNS WILL BE GENERAL THUNDERSTORMS EMBEDDED WITHIN THE AREAS OF
RAIN...WITH MAIN THREATS BEING GUSTY WINDS TO 40-50MPH AND
OCCASIONAL LIGHTNING. STORM TOTAL QPF CONTINUES TO BE ON THE
ORDER OF 1.5-2.0 INCHES...WITH THE HIGHEST AMOUNTS ACROSS
NORTHEAST GEORGIA.

ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH THE SHORT TERM WITH
HIGHS IN THE UPPER 60S AND 70S...AND LOWS IN THE 50S TO LOW 60S.
HAVE GENERALLY GONE WITH A BLEND OF GUIDANCE FOR TEMPERATURES
THROUGH THURSDAY.

31

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
THE COLD FRONT WILL CONTINUE TO THE CLEAR THE CWFA THURSDAY NIGHT.
STILL A LITTLE INSTABILITY LEFT DURING THE EVENING THAT A SLIGHT
CHANCE OF THUNDERSTORMS WILL BE POSSIBLE.

HIGH PRESSURE WILL BUILD IN FROM THE WEST ON FRIDAY...AND REMAIN THE
DOMINANT WEATHER FEATURE THROUGH SATURDAY.

HIGH PRESSURE WILL BEGIN TO SHIFT OFFSHORE MONDAY AS A COLD FRONT
ENTERS THE LOWER MISSISSIPPI RIVER VALLEY. THE FRONT WILL SLOWLY
MOVE EAST THROUGH THE MIDDLE OF THE WEEK. THE MODELS DON'T REALLY
HAVE THE FRONT PUSHING EAST OF THE CWFA UNTIL LATE-WEEK.

THERE IS GOOD AGREEMENT BETWEEN THE GFS AND ECMWF THAT TUESDAY NIGHT
INTO WEDNESDAY NIGHT WILL BE WET. SO...HAVE GONE AHEAD AND KEPT THE
LIKELY POPS.

NLISTEMAA

AVIATION...
12Z UPDATE...
VFR CONDITIONS EXPECTED THROUGH THE AFTERNOON AND EARLY EVENING.
DEGRADING CONDITIONS EXPECTED THIS EVENING AND OVERNIGHT AS
MOISTURE RETURNS TO THE STATE. MVFR CONDITIONS EXPECTED BY
00-02Z...WITH IFR BY 10-12Z THURSDAY ACCOMPANIED BY LIGHT RAIN.
EAST WINDS AT 3-8KT EXPECTED THROUGH THE PERIOD. IMPROVING
CONDITIONS THURSDAY AFTER LATE MORNING/EARLY AFTERNOON AS FRONT
PUSHES THROUGH.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON TIMING OF -RA AND IFR CIGS.
HIGH CONFIDENCE ON ALL OTHER ELEMENTS.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  57  66  41 /  20  90 100  10
ATLANTA         68  59  65  39 /  40 100 100  10
BLAIRSVILLE     65  54  60  34 /  20 100 100  10
CARTERSVILLE    68  58  63  36 /  30 100  90  10
COLUMBUS        70  62  70  43 /  50  90  90  10
GAINESVILLE     66  56  63  40 /  20 100 100  10
MACON           70  61  71  44 /  50  80  80  20
ROME            68  56  62  35 /  30 100  80  10
PEACHTREE CITY  68  58  66  37 /  50 100 100  10
VIDALIA         71  63  75  53 /  40  50  90  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....17
AVIATION...RW
Hazardous weather outlook, Dec 16, 12:10 PM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1210 PM EST WED DEC 16 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171715-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1210 PM EST WED DEC 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED STRONG THUNDERSTORMS POSSIBLE LATE TONIGHT ACROSS THE
EXTREME WESTERN PARTS OF NORTH AND CENTRAL GEORGIA...

A STRONG COLD FRONT WILL MOVE INTO THE TENNESSEE VALLEY AS A WARM
FRONT MOVES NORTHWARD FROM THE GULF OF MEXICO AND INTO CENTRAL
GEORGIA. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON ACROSS MAINLY THE WESTERN AND NORTHERN PARTS OF THE
REGION. HOWEVER AS THE COLD FRONT MOVES INTO ALABAMA LATER
TONIGHT...A FEW STORMS COULD BECOME STRONG...MAINLY SOUTH OF I-20
AND WEST OF I-75...AND MAINLY AFTER 3 AM TONIGHT. GUSTY WINDS OF
UP TO 50 MPH ALONG WITH HEAVY RAIN IS POSSIBLE. THE HEAVY RAIN
COULD CAUSE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SHOWER AND THUNDERSTORMS WILL CONTINUE ACROSS NORTH AND CENTRAL
GEORGIA ON THURSDAY. A FEW STORMS COULD BECOME SEVERE SOUTH OF
I-20 WITH DAMAGING WINDS AND ISOLATED BRIEF TORNADOES. HEAVY RAIN
WILL ALSO BE POSSIBLE WHICH COULD CAUSE SOME LOCALIZED FLOODING.
TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE.

HAZARDOUS WEATHER IS NOT EXPECTED FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

Nearby

Flood Watches in Georgia, 2015Every flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.